MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; PERMANENT CAUTERY HOOK

INTUITIVE SURGICAL, INC SINGLE-SITE; PERMANENT CAUTERY HOOK
Model Number 478090-03
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The single port permanent cautery hook (pch) instrument has been evaluated by the failure analysis (fa) team.Fa was able to confirm/reproduce the reported complaint.The instrument was found to have a broken proximal clevis at the base of the clevis.The broken piece was returned, measuring roughly 0.8950¿ x 0.2170¿ in size.Clevis shows abrasions or scratches on the outer surface.Components adjacent to the broken clevis do not show damage.The probable root cause was attributed to damage during use, which may result from applying excess force on the instrument tip during handling, insertion, usage (overloading), or removal.Instrument collisions with other hand-held instrumentation or instrument driven outside the field of view can also cause damage to the instrument proximal clevis.
 
Event or Problem Description
It was reported that during a da vinci-assisted myomectomy surgical procedure, the single site permanent cautery hook (pch) instrument was observed to have a broken tip.There were no report of detachment and no report of fragment(s) falling inside the patient.The procedure was completed but the patient outcome was not provided.

Brand Name
SINGLE-SITE
Common Device Name
PERMANENT CAUTERY HOOK
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23901420
Report Number2955842-2025-49685
Device Sequence Number5092637
Product Code NAY
UDI-Device Identifier00886874113721
UDI-Public(01)00886874113721(11)241031(10)K10241031
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K152448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478090-03
Device Catalogue Number478090
Device Lot NumberK10241031 0001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/03/2025
Initial Report FDA Received Date12/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexFemale